Alert archive / Puerto Rico / Red Flag Warnings in 2014
Red Flag Warning 15, NWS JSJ
NWS JSJ issued this red flag warning at Jul 24, 2014, 11:38 AM CDT. It took effect at Jul 24, 2014, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2014, 11:38 AM CDT (16:38 UTC)
- In effect from
- Jul 24, 2014, 1:00 PM CDT
- Expired
- Jul 24, 2014, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
248 WWCA82 TJSJ 241638 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1238 PM AST THU JUL 24 2014 ...RED FLAG CONDITIONS THIS AFTERNOON ON THE SOUTH COAST... .STRONG WINDS ASSOCIATED WITH THE TROPICAL WAVE ARE CAUSING DRYING CONDITIONS ON THE SOUTH COAST OF PUERTO RICO AND PREVENTING THE USUAL SEA BREEZE. THE EXPECTED SHOWERS WILL NOT DEVELOP FOR AT LEAST SEVERAL HOURS. THESE EXTREME CONDITIONS ARE POSSIBLE THROUGHOUT THE SOUTH COAST REGION THIS AFTERNOON. PRZ014-242100- /O.NEW.TJSJ.FW.W.0015.140724T1800Z-140724T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND- 1238 PM AST THU JUL 24 2014 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 014... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONE 014. * WINDS: 20-FOOT WINDS GREATER THAN 18 MPH WITH GUSTS TO 30 MPH... * KEETCH-BYRAM DROUGHT INDEX (KBDI): GREATER THAN 775... * 10-HR FUEL MOISTURE: 7 TO 9 PERCENT * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 24, 8:45 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 24, 8:45 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
945 AM AST THU JUL 24 2014
.DISCUSSION...HISTORY OF GFS IS THAT IT HASN/T HANDLED THE HIGH
GRADIENT OF PRECIPITABLE WATER WITH THIS TROPICAL WAVE. HOWEVER IT
APPEARS TO BE DOING SO NOW AND 12Z TJSJ EVEN ARRIVED WITH A LITTLE
DEEPER MOISTURE THAN GFS EXPECTED WHERE SHALLOW WAS ANTICIPATED
ATTM. BUT SHOWERS/THUNDER ARE WELL TOWARDS THE SOUTH CURRENTLY AND
BACKED OFF ON THE ARRIVAL OF CONVECTION.
&&
.AVIATION...SHRA/TSRA INCR IN AFT BUT NOT AS MUCH AS XPTD EARLIER.
VFR THRU MUCH OF AFT THEN IFR/MVFR DVLG IN SHRA WI AREAS OBSCD
MTNS.
&&
.MARINE...NO SIGNIFICANT CHANGES EXCEPT FOR LATER ARRIVAL OF
CONVECTION.
&&
.FIRE WEATHER...ISSUED FIRE DANGER STATEMENT AS RELATIVE HUMIDITY
WILL FALL INTO 40S FOR SOME LOCATIONS SOUTH COAST WHILE WINDS WILL
KICK UP. INCREASING SHOWERS AND MORE ONSHORE FLOW WILL IMPROVE
CONDITIONS DURING AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 79 90 79 / 30 40 40 30
STT 90 80 88 80 / 30 50 50 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM AST FRIDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 1 AM AST FRIDAY
FOR COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM AST FRIDAY FOR CARIBBEAN WATERS
OF PUERTO RICO FROM 10 NM TO 17N.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM AST FRIDAY
FOR MONA PASSAGE SOUTHWARD TO 17N.
&&
54/10Hazardous weather outlook, Jul 24, 5:18 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 618 AM AST THU JUL 24 2014 AMZ710>745-PRZ001>013-251030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 618 AM AST THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDINESS WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON IN ASSOCIATION WITH AN APPROACHING TROPICAL WAVE. POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE LATE THIS AFTERNOON MAINLY OVER THE WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TRAILING MOISTURE ASSOCIATED WITH A TROPICAL WAVE WILL ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE LOCAL AREA FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-251030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 618 AM AST THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDINESS WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON IN ASSOCIATION WITH AN APPROACHING TROPICAL WAVE. POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE LATE THIS AFTERNOON MAINLY OVER THE WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TRAILING MOISTURE ASSOCIATED WITH A TROPICAL WAVE WILL ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE LOCAL AREA FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:49 PM CDT | Small Craft Advisory | JSJ | 35 hr | |
| Jul 24, 6:47 PM CDT | Special Marine Warning | JSJ | 88 min |
Nearby
Red Flag Warnings in Puerto Rico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.